Florida, 2015Lightning Strike in Florida, June 26, 2015
June 26, 2015 · NWS MLB · 1 event in 1 county or zone
Thunderstorms developed over northern Volusia County along the east coast sea breeze. Lightning struck and killed a 25-year-old male in Port Orange as he worked outdoors.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed over northern Volusia County along the east coast sea breeze. Lightning struck and killed a 25-year-old male in Port Orange as he worked outdoors.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 26, 1:39 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 26, 1:39 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
239 PM EDT FRI JUN 26 2015
.DISCUSSION...
CURRENT-TONIGHT...RATHER WARM ALOFT THIS AFTERNOON WITH THE 15Z KXMR
SOUNDING SHOWING ONLY -6.7C AT 500 MB THUS LIMITING DESTABILIZATION
OF THE ATMOSPHERE. PRECIPITABLE WATER VALUES REMAIN AROUND 1.93
INCHES. THE SURFACE RIDGE AXIS REMAINS ACROSS THE SOUTH-CENTRAL
PENINSULA. ESE FLOW HAS DEVELOPED ALONG THE COAST WHERE THE EAST
COAST SEA BREEZE HAS FORMED WITH LIGHT S/SW AHEAD OF THIS BOUNDARY
ACROSS THE INTERIOR. DEWPOINTS REMAIN IN THE L/M 70S.
WHILE THE WARMER AIR ALOFT HAS KEPT COVERAGE DOWN THUS FAR OVER THE
EASTERN PENINSULA...EVENTUAL SEA BREEZE/MESOSCALE BOUNDARY
COLLISIONS THROUGH LATE AFTERNOON AND EARLY EVENING WILL ALLOW FOR
CONTINUED DEVELOPMENT OF SHOWERS/STORMS WITH MOVEMENT TOWARDS THE
EAST AT 10 TO 15 MPH. THIS MOVEMENT WILL FAVOR SHOWERS AND STORMS TO
STACK UP ACROSS THE EASTERN PENINSULA. LOCALLY HEAVY
DOWNPOURS...FREQUENT LIGHTNING...GUSTY WINDS OF 45 TO 55 MPH AND
SMALL HAIL WILL ALL BE IN PLAY AS MAIN THREATS FROM STORMS THIS
AFTERNOON INTO THIS EVENING. CONVECTION WILL DISSIPATE MID-LATE
EVENING WITH CLOUD DEBRIS THINNING THROUGH THE OVERNIGHT. OVERNIGHT
LOWS MAINLY IN THE L/M 70S WITH LIGHT SSW WINDS.
SAT-MON...THE SURFACE HIGH PRESSURE RIDGE AXIS WILL GET SHUNTED
ACROSS THE SOUTHERN PENINSULA DURING THIS TIME WHILE MID-LEVEL
TROUGHING WILL ENCOMPASS THE EASTERN CONUS. SURFACE WINDS WILL BE
PREDOMINANTLY SOUTHWESTERLY THROUGH THE PERIOD. THE EAST COAST SEA
BREEZE BOUNDARY WILL LIKELY DEVELOP FROM THE SPACE COAST SOUTHWARD
ON SAT BUT MAY BE HARD PRESSED TO DO SO ON SUN WITH A STRONGER
SOUTHWEST LOW-LEVEL FLOW. EVEN SO...DEVELOPMENT AND MOVEMENT INLAND
ON SAT WILL BE SLOW. THE OFFSHORE FLOW SEEMS LIGHTER AGAIN ON MON
BUT THIS FEATURE MAY ONLY DEVELOP FROM THE CAPE SOUTHWARD WITH
LITTLE MOVEMENT INLAND. PRECIPITABLE WATER VALUES REMAIN FAIRLY HIGH
UP AROUND 2 INCHES THOUGH MID-LEVEL TEMPERATURES ARE SOMEWHAT WARM
AT 500 MB (-6C/-7C). WHILE THESE WARMER TEMPERATURES ALOFT MAY
RESULT IN DECREASED POPS ACROSS THE AREA BELIEVE THE GFS MAY BE TOO
LOW OVER THE PERIOD FOR PRECIPITATION CHANCES. A MID-LEVEL IMPULSE
WILL DROP SOUTHWARD OVER THE PENINSULA ON MON WHICH WOULD BRING SOME
COOLER AIR ALOFT AS WELL AS ADDITIONAL DESTABILIZATION TO THE AREA.
CONTINUE SCATTERED WORDING FOR PRECIPITATION DURING THE PERIOD BUT
FUTURE SHIFTS MAY OPT TO BUMP POPS UP TO LIKELY ON MON. HIGHS IN THE
MID 90S INTERIOR AND LOW 90S AT THE COAST.
...PREVIOUS EXTENDED FORECAST DISCUSSION...
TUE-THU...THE BASE OF THE 500MB TROUGH SHIFTS INTO THE ATLANTIC
WEDNESDAY NIGHT. THIS ALLOWS THE 500MB RIDGE THAT WAS DISPLACED TO
THE SOUTH TO LIFT NORTH AND REPLACE THE TROUGHING THAT WAS OVER
FLORIDA THE PAST FEW DAYS. THE SURFACE RIDGE SLOWLY WORKS ITS WAY
NORTHWARD TO THE SOUTHERN FORECAST AREA THURSDAY. MOISTURE LEVELS
REMAIN HIGH ENOUGH TO KEEP A CHANCE OF SHOWERS/STORMS EACH DAY.
HIGHS IN THE LOW 90S.
&&
.AVIATION...ESE/SE WINDS ALONG THE COAST AND S/SW OVER THE INTERIOR.
WARMER TEMPERATURES ALOFT MAY LIMIT DESTABILIZATION AND THUS WE MAY
SEE LOWER COVERAGE THIS AFTERNOON. HOWEVER...SEA BREEZE/MESOSCALE
BOUNDARY INTERACTIONS WILL STILL PERMIT SCATTERED CONVECTION INTO
THIS EVENING ACROSS THE EASTERN PENINSULA. LIGHTNING...HEAVY
RAIN..SMALL HAIL AND STRONG WIND GUSTS REMAIN IN PLAY.
&&
.MARINE...CURRENT-TONIGHT...SURFACE RIDGE AXIS OVER THE SOUTH-
CENTRAL PENINSULA. ESE WINDS NEAR THE COAST AND SE/S WINDS ACROSS
THE NEAR SHORE/OFFSHORE WATERS WILL VEER TO SOUTHWEST THIS EVENING
AND OVERNIGHT. WIND SPEEDS MAINLY BELOW 10 KTS THIS AFTERNOON WITH A
BIT OF A WIND SURGE UP TOWARDS 15 KTS FOR A WHILE THIS EVENING AND
OVERNIGHT OFFSHORE AND NORTH OF THE CAPE. SEAS 1-2 FT NEAR SHORE AND
UP TO 3 FEET OFFSHORE. SOME 4 FT SEAS POSSIBLE OVERNIGHT OFFSHORE
VOLUSIA COUNTY.
STORM STEERING FLOW THIS AFTERNOON/EVENING WILL TAKE SHOWERS/STORMS
OFF OF THE EAST COAST AND ACROSS THE INTRACOASTAL/NEAR SHORE ATLC
WATERS. FREQUENT LIGHTNING...HEAVY DOWNPOURS...WIND GUSTS IN EXCESS
OF 35 KTS AND PERHAPS SOME SMALL HAIL WILL BE IN PLAY. WINDS/SEAS
LOCALLY HIGHER INVOF CONVECTION.
SAT-SUN...SURFACE RIDGE AXIS GETS PUSHED ACROSS THE SOUTHERN FLORIDA
PENINSULA AS A FRONTAL BOUNDARY PUSHES INTO THE DEEP SOUTH.
SOUTHWEST FLOW DOMINATES WITH ONLY A SEA BREEZE ALONG THE
SPACE/TREASURE COASTS SAT...BUT LIKELY NOT AT ALL FOR SUN AS THE
OFFSHORE FLOW REMAINS TOO STOUT. WIND SPEEDS OVER THE OPEN ATLC LATE
SAT AFTN/SAT NIGHT WILL PICK UP TO AROUND 15 KTS. SEAS 2-3 FT NEAR
SHORE AND 2-4 FT OFFSHORE. OFFSHORE MOVING AFTN/EVENING SHRA/TSRA
CONTINUE THIS WEEKEND.
MON-TUE...SOUTHWEST WINDS TO 15 KNOTS NORTHERN WATERS BOTH DAYS. FOR
THE SOUTHERN HALF OF THE COASTAL WATERS...SOUTHWEST WINDS MONDAY
SHIFT TO THE SOUTH AND SOUTHEAST TUESDAY AS HIGH PRESSURE SLOWLY
BUILDS NORTHWARD.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 91 75 91 / 30 30 20 50
MCO 74 93 74 91 / 30 30 20 50
MLB 74 92 74 92 / 30 40 20 40
VRB 74 93 73 93 / 30 40 20 30
LEE 75 92 75 90 / 20 30 20 50
SFB 75 92 75 92 / 30 30 20 50
ORL 75 92 75 91 / 30 30 20 50
FPR 73 92 73 93 / 30 40 20 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
FORECAST GRIDS...SEDLOCK
IMPACT WEATHER/AVIATION....WEITLICH
Hazardous weather outlook, Jun 26, 10:44 AM EST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1144 AM EDT FRI JUN 26 2015
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-262300-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1144 AM EDT FRI JUN 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
SHOWERS AND STORMS WILL INITIALLY FORM ALONG THE COAST WITH THE
FORMATION OF THE EAST COAST SEA BREEZE AND ALSO PUSH EASTWARD
INTO LAKE AND VOLUSIA COUNTIES EARLY THIS AFTERNOON. STORM
COVERAGE WILL THEN CONTINUE TO INCREASE...BECOMING SCATTERED TO
NUMEROUS AS BOUNDARIES COLLIDE ACROSS THE INTERIOR...ALONG TO EAST
OF THE I-4 CORRIDOR AND EXTENDING SOUTH TO LAKE OKEECHOBEE LATE IN
AFTERNOON. SOME OF THESE STORMS WILL BECOME STRONG WITH WINDS
GUSTS NEAR 50 MPH...SMALL HAIL AND FREQUENT LIGHTNING. STORM
MOTION WILL BE TOWARD THE EAST AT 10 MPH WHICH WILL PUSH A FEW
STORMS BACK TOWARD THE COAST AND OFFSHORE THROUGH EARLY EVENING.
LOCALLY HEAVY RAINFALL MAY PRODUCE TEMPORARY PONDING OF WATER ON
ROADS AND POOR DRAINAGE AREAS.
.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED STORMS WILL DEVELOP JUST INLAND FROM THE TREASURE COAST
EARLY THIS AFTERNOON AS THE EAST COAST SEA BREEZE FORMS AND DRIFTS
INLAND. A HIGHER COVERAGE AND INTENSITY OF STORMS IS EXPECTED BY
LATE THIS AFTERNOON AS INCOMING STORMS FROM THE WEST INTERACT WITH
LARGER LAKE BOUNDARIES AND THE EAST COAST SEA BREEZE FROM LAKE AND
VOLUSIA COUNTIES SOUTHWARD TO LAKE OKEECHOBEE. STRONG DOWNBURST
WINDS 40 TO 50 MPH AND FREQUENT LIGHTNING WILL ACCOMPANY THE
STRONGER STORMS. BOATERS ON INLAND LAKES AND INTRACOASTAL WATERS
SHOULD BE AWARE THAT GUSTY THUNDERSTORM OUTFLOW CAN PROPAGATE
MANY MILES AWAY FROM THE PARENT STORM. STORM MOTION WILL BE TOWARD
THE EAST AROUND 10 MPH WHICH WILL PUSH SOME OF THE STORMS ACROSS
THE COAST ONTO THE ATLANTIC.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED STORMS WILL CONTINUE EACH AFTERNOON. STEERING WINDS WILL
FOCUS THE HIGHER STORM CHANCES ON THE EAST SIDE OF THE FLORIDA
PENINSULA...WITH THE POTENTIAL FOR THUNDERSTORMS TO MOVE OFFSHORE
DURING THE LATE AFTERNOONS AND EARLY EVENINGS. THE PRIMARY THREATS
WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY DOWNBURST
WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
KELLY/WEITLICH
In the hours before
Special weather statement, Jun 26, 2:04 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
304 PM EDT FRI JUN 26 2015
FLZ047-261945-
SOUTHERN BREVARD COUNTY FL-
304 PM EDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BREVARD COUNTY UNTIL
345 PM EDT...
AT 303 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CENTRAL AND SOUTHERN BREVARD NEAR MELBOURNE...MELBOURNE
BEACH...AND INDIALANTIC...MOVING SLOWLY AT LESS THAN 10 MPH.
WIND GUSTS OF 50 TO 55 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PALM BAY...MELBOURNE...MALABAR AND INDIALANTIC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2808 8058 2808 8060 2795 8054 2797 8082
2827 8083 2828 8069 2826 8068 2829 8061
2826 8066 2817 8062 2822 8066 2821 8067
2816 8064 2816 8062 2809 8059 2827 8061
2795 8050
TIME...MOT...LOC 1903Z 347DEG 9KT 2807 8060
ULRICHSpecial weather statement, Jun 26, 2:15 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
315 PM EDT FRI JUN 26 2015
FLZ059-064-262015-
MARTIN FL-ST. LUCIE FL-
315 PM EDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. LUCIE AND
EASTERN MARTIN COUNTIES UNTIL 415 PM EDT...
AT 314 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MARTIN COUNTY NEAR PALM CITY...DRIFTING NORTH TOWARDS
SOUTHEASTERN SAINT LUCIE COUNTY AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PORT SAINT LUCIE...WALTON...STUART...JUPITER ISLAND AND PORT SALERNO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN MELBOURNE.
&&
LAT...LON 2702 8031 2730 8049 2736 8024 2726 8023
2719 8016 2718 8018 2718 8019 2722 8021
2721 8026 2720 8026 2725 8032 2724 8032
2717 8026 2719 8026 2720 8025 2716 8016
2706 8011
TIME...MOT...LOC 1914Z 163DEG 11KT 2718 8027
ULRICHSpecial weather statement, Jun 26, 2:48 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
348 PM EDT FRI JUN 26 2015
FLZ141-262030-
COASTAL VOLUSIA COUNTY FL-
348 PM EDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL VOLUSIA COUNTY UNTIL
430 PM EDT...
AT 346 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
JUST EAST OF SPRUCE CREEK IN EAST CENTRAL VOLUSIA COUNTY NEAR PORT
ORANGE...DRIFTING EAST AND SLOWLY TOWARDS THE COAST AT 5 MPH.
WIND GUSTS UP TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...PORT ORANGE...PONCE INLET...NEW SMYRNA
BEACH...EDGEWATER...WILBUR BY THE SEA...AND SOUTH DAYTONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2909 8093 2908 8094 2906 8091 2907 8091
2895 8083 2894 8083 2894 8085 2895 8088
2898 8113 2918 8109 2918 8100 2912 8098
2912 8096 2913 8097 2916 8097 2918 8099
2918 8098
TIME...MOT...LOC 1946Z 281DEG 6KT 2909 8103
ULRICHLocal storm report, Jun 26, 2:49 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
349 PM EDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND GST 3 SSE INDIALANTIC 28.05N 80.56W
06/26/2015 M41 MPH BREVARD FL MESONET
ARPS MESONET STATION D8248 IN MELBOURE BEACH REPORTED A
WIND GUST TO 36 KTS/41 MPH.
&&
ALMSpecial weather statement, Jun 26, 3:20 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
420 PM EDT FRI JUN 26 2015
FLZ147-262115-
NORTHERN BREVARD COUNTY FL-
420 PM EDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BREVARD COUNTY UNTIL 515
PM EDT...
AT 417 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS OVER
NORTHERN BREVARD COUNTY NEAR MIMS...THE KENNEDY SPACE CENTER...AND
MERRITT ISLAND WILDLIFE REFUGE...DRIFTING SLOWLY TO THE EAST AT 5
MPH.
NUMEROUS BOUNDARY COLLISIONS OVER NORTHERN BREVARD COUNTY WILL
GENERATE ADDITIONAL THUNDERSTORMS OVER THE AREA DURING THE NEXT
HOUR.
WIND GUSTS OF 50 TO 55 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE... HAULOVER
CANAL...SCOTTSMOOR...LAGRANGE...AND TITUSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
&&
LAT...LON 2845 8053 2856 8061 2844 8072 2859 8066
2863 8078 2844 8076 2844 8088 2879 8097
2879 8085 2862 8080 2863 8080 2872 8074
2879 8084 2879 8074 2878 8077 2877 8078
2878 8073 2879 8073
TIME...MOT...LOC 2017Z 285DEG 6KT 2865 8075
ULRICHLightning, Volusia
- When
- June 26, 3:25 PM EST
- Where
- Volusia County, 4.15 mi SSW of Harbor Pt
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 29.066, -81.029
A 25-year-old male was struck and killed by lightning while working on the roof of a home in the Water's Edge subdivision of Port Orange.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Indiana, June 26 to 27, 20152 deaths · 2 injured · $98,000 · 11 events
- Excessive Heat in Oregon, June 26 to 28, 20152 deaths · 2 injured · 2 events
- Hail and Damaging Winds in South Carolina, June 26 to 27, 20151 death · $96,000 · 55 kt wind · 22 events
- Excessive Heat in Washington, June 26 to 28, 20151 death · 1 injured · 1 event
- Flooding in Ohio, June 26 to 30, 2015$10 million · 4 events
- Hail and Damaging Winds in Georgia, June 26, 2015$2.4 million · 1.75 in hail · 14 events
- Tornado and Flash Flooding in West Virginia, June 26, 2015$921,000 · EF0 · 24 events
- Flash Flooding and Flooding in Ohio, June 26 to 27, 2015$132,000 · 1 in hail · 36 events
- Flash Flooding and Hail in Ohio, June 26, 2015$175,000 · 1.25 in hail · 12 events
- Damaging Wind and Lightning Strike in Mississippi, June 26 to 27, 2015$253,000 · 2 events
- Flash Flooding and Hail in Kentucky, June 26, 2015$65,000 · 2 in hail · 19 events
- Damaging Wind and Lightning Strikes in Texas, June 26, 2015$126,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574197.